Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 173, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2003, 10:44 PM CDT for Bossier Parish, Caddo Parish, Claiborne Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 10:44 PM CDT (03:44 UTC)
- Expired
- May 13, 2003, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 19 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KSHV 140344
SVRSHV
LAC027-140445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 PM CDT TUE MAY 13 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
* UNTIL 1145 PM CDT
* AT 1042 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF
HAYNESVILLE...OR ABOUT 10 MILES NORTHWEST OF HOMER...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOMER AT 1055 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND STRONG DAMAGING WINDS OF 60 TO 70 MPH.
DO NOT REMAIN OUTSIDE.
ANOTHER SEVERE THUNDERSTORM CAPABBLE OF PRODUCING BASEBALL
SIZE HAIL 5 MILES SOUTHEAST OF HOMER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 1145 PM CDT.
LAT...LON 3298 9315 3273 9284 3259 9288 3259 9303
3280 9323
$$1 follow-up statement
000 WUUS54 KSHV 140344 RRA SVRSHV LAC015-017-140445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1044 PM CDT TUE MAY 13 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 1145 PM CDT * AT 1044 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLANCHARD...OR ABOUT 8 MILES NORTH OF SHREVEPORT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOSSIER CITY AT 1105 PM CDT EASTWOOD AT 1115 PM CDT HAUGHTON AT 1130 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 1145 PM CDT. LAT...LON 3271 9381 3257 9394 3232 9350 3258 9346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:35 PM CDT, 9 minutes earlier.
Area forecast discussion, May 13, 10:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 PM CDT TUE MAY 13 2003 UPDATED ZONES AS SVR WATCH 362 HAS EXPIRED FOR SOUTHWEST ARKNASAS... BOWIE AND CASS COUNTY IN NORTHEAST TEXAS AS WELL AS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. UPDATED ZONES ALREADY OUT...13. .SHV...NONE.
Hazardous weather outlook, May 13, 12:00 PM CDT, 10 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TONIGHT...GENERALLY NORTH OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL OKLAHOMA INTO NORTH TEXAS LATE THIS AFTERNOON OR EVENING AND MOVE SOUTHEAST INTO THE FOUR STATE REGION TONIGHT. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. WEAK LOW-LEVEL SHEAR WILL KEEP THE TORNADO THREAT LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.
In the hours before
Local storm report, May 13, 8:35 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 4 E DEQUEEN AR 0.75 INCH HAIL
05/13/03 SEVIER REPORT FROM LAW
ENFORCEMENT.
0735 PM 2 W DIERKS AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
0735 PM DIERKS AR 0.75 INCH HAIL
05/13/03 HOWARD REPORT FROM LAW
ENFORCEMENT.
0745 PM 1 E LOCKESBURG AR 1.25 INCH HAIL
05/13/03 SEVIER REPORT FROM LAW
ENFORCEMENT ON
PROVO RD.
0748 PM 7 W NASHVILLE AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
0755 PM 1 W MINERAL SPRINGS AR 2.75 INCH HAIL
05/13/03 HOWARD BASEBALL SIZED HAIL
BREAKING OUT AUTOMOBILE
WINDOWS. REPORT FROM
LAW ENFORCEMENT.
6The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:34 PM CDT | Tornado Warning | SHV | Webster | 26 min |
| May 13, 9:44 PM CDT | Tornado Warning | SHV | Claiborne | 61 min |
| May 13, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
| May 13, 10:05 PM CDT | Tornado Warning | SHV | Caddo | 40 min |
| May 13, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 40 min |
| May 13, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Union | 51 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 55 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 52 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bienville | 67 min |
| May 13, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| May 13, 11:19 PM CDT | Tornado Warning | SHV | Jackson | 56 min |
| May 13, 11:28 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| May 13, 11:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| May 14, 12:00 AM CDT | Tornado Warning | SHV | Caddo, De Soto, Red River | 60 min |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.